Warning signs overdose on these 10 medicines (part 2)

1. Singulair

Spring is a beautiful time of the year. The sun shines a little brighter and you can hear the sounds of birds singing, children playing – and allergy sufferers sneezing. One drug that many doctors suggest that their patients treat is Singulair (or the generic, Montelukast). Singulair is an inhibitor of leukotrienes, which blocks the chemicals released by your body when you inhale an allergen that causes swelling of the lungs and causes the muscles around the airways to tighten. Some signs of an overdose of Singulair, highlighted by RxList, are abdominal pain, thirst, headache and vomiting.

2. Sudafed

When you are sick or fighting allergies, a symptom that is not fun to treat is a stuffy nose. It can be difficult to breathe when your nose is blocked. When it comes to nasal congestion, an allergy drug of choice is Sudafed, a decongestant used to reduce blood vessels in the nasal passages. Some signs of a Sudafed overdose are stomach pain, nervousness, and sweating.

It is also important to avoid taking Sudafed along with stimulants such as caffeine pills or ADHD medications as the combination of decongestants and stimulants can increase your chances of experiencing annoying side effects.

3. Tylenol

If you’re like most people, you do not like being in pain. Therefore, Tylenol may be your drug to go to whenever your muscles start to ache after a strenuous workout or your migraines begin to kick in. Although Tylenol and other types of acetaminophen are helpful for your stubborn pains, you do not want to overdo it. Consuming more acetaminophen than recommended (the manufacturer of Tylenol recommends 3,000 mg per day for adults) could cause liver damage.

How do you know if you’ve had too much? Drugs.com says the signs of an acetaminophen overdose during the first 24 hours are nausea, vomiting, stomach pain, loss of appetite, sweating and fatigue. Between 24 and 72 hours, you may experience pain in the upper right, dark urine, less urination and yellowing of the skin and whites of the eyes.

4.Warfarin

Warfarin (also known by its brand name, Coumadin), is an anticoagulant, which helps reduce your chances of forming blood clots. This medicine is important to take if you are prone to blood clots, as they can lead to a stroke or heart attack when untreated. Some signs of a warfarin overdose are blood in your urine, coughing up blood or vomit that looks like ground coffee and black or bloody stools.

5. Xanax

Work, school and home life can be demanding, so it’s no surprise if you feel anxious from time to time. But it is more persistent for some. In fact, anxiety disorders are the most common mental illness in the United States. More than 40 million American adults (18% of the population) have an anxiety disorder, reports the American Anxiety and Depression Association.

Psychiatrists often prescribe Xanax for generalized anxiety, panic, phobias and social anxiety. DrubAbuse.com reports that some of an overdose of Xanax is confusion, drowsiness, and wrinkled speech.